Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Bibasic sequences and norming basic sequences

Authors: William J. Davis, David W. Dean and Bor Luh Lin
Journal: Trans. Amer. Math. Soc. 176 (1973), 89-102
MSC: Primary 46B15
MathSciNet review: 0313763
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that every infinite dimensional Banach space X contains a basic sequence $ ({x_n})$ having biorthogonal functionals $ ({f_n}) \subset {X^\ast}$ such that $ ({f_n})$ is also basic. If $ [{f_n}]$ norms $ [{x_n}]$ then $ ({f_n})$ is necessarily basic. If $ [{f_n}]$ norms $ [{x_n}]$ then $ [{x_n}]$ norms $ [{f_n}]$. In order that $ [{f_n}]$ norms $ [{x_n}]$ it is necessary and sufficient that the operators $ {S_n}x = \Sigma _1^n{f_i}(x){x_i}$ be uniformly bounded. If $ [{f_n}]$ norms $ [{x_n}]$ then $ {X^\ast}$ has a complemented subspace isomorphic to $ {[{x_n}]^\ast}$. Examples are given to show that $ ({f_n})$ need not be basic and, if $ ({f_n})$ is basic, still $ [{f_n}]$ need not norm $ [{x_n}]$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46B15

Retrieve articles in all journals with MSC: 46B15

Additional Information

Keywords: Basis, Markushevich basis, reflexivity, projection, complemented subspace, pseudo-reflexive space
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society